MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOID BASEPLATE 24.5X25; SHOULDER BASEPLATE

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOID BASEPLATE 24.5X25; SHOULDER BASEPLATE
Model Number 04.01.0152
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 08/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 16-sep-2021: lot 2006949: (b)(4) items manufactured and released on 14-oct-2020.Expiration date: 2025-10-04.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Clinical evaluation performed by medacta medical affairs director: one week after primary rsa, a bone fracture occurs and the baseplate + glenosphere are mobilized.Traumatic events are not quoted in the report; the patient has visibly thin scapular bone and in general her bone appears to be weak and little dense, so the origin of the fracture is not defined.No reason to suspect a faulty device at the root of this adverse event.Picture investigation performed by medacta shoulder r&d manager: the x-rays confirm mobilization of the glenoid reverse construct towards the anterior direction.The picture of the baseplate shows residuals of hydroxyapatatite but no bone residuals.Given the information at hand it is not possible to identify the reason of the event.
 
Event or Problem Description
Revision surgery of the glenoid components due to bone fracture and mobilization, the patient has a poor bone quality.Primary performed on (b)(6) 2021.

Brand Name
REVERSE SHOULDER SYSTEM GLENOID BASEPLATE 24.5X25
Common Device Name
SHOULDER BASEPLATE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key12480570
Report Number3005180920-2021-00739
Device Sequence Number4346417
Product Code PHX
UDI-Device Identifier07630040706391
UDI-Public07630040706391
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/04/2025
Device Model Number04.01.0152
Device Catalogue Number04.01.0152
Device Lot Number2006949
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2021
Initial Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR